Picture of scraped petri dish

Scrape below the surface of Strathprints...

Explore world class Open Access research by researchers at the University of Strathclyde, a leading technological university.

Explore

Fragmentation arising from a distributional initial condition

Lamb, W. and McBride, A.C. and McGuinness, G.C. (2010) Fragmentation arising from a distributional initial condition. Mathematical Methods in the Applied Sciences, 33 (10). pp. 1183-1191. ISSN 0170-4214

[img]
Preview
PDF
Paper2_3.tex.pdf - Draft Version

Download (215kB) | Preview

Abstract

A standard model for pure fragmentation is subjected to an initial condition of Dirac-delta type. Results for a corresponding abstract Cauchy problem are derived via the theory of equicontinuous semigroups of operators on locally convex spaces. An explicit solution is obtained for the case of a power-law kernel. Rigorous justification is thereby provided for results obtained more formally by Ziff and McGrady. Copyright © 2010 John Wiley & Sons, Ltd.